Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Geometric curvature bounds in Riemannian manifolds with boundary


Authors: Stephanie B. Alexander, I. David Berg and Richard L. Bishop
Journal: Trans. Amer. Math. Soc. 339 (1993), 703-716
MSC: Primary 53C21; Secondary 53C20
MathSciNet review: 1113693
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An Alexandrov upper bound on curvature for a Riemannian manifold with boundary is proved to be the same as an upper bound on sectional curvature of interior sections and of sections of the boundary which bend away from the interior. As corollaries those same sectional curvatures are related to estimates for convexity and conjugate radii; the Hadamard-Cartan theorem and Yau's isoperimetric inequality for spaces with negative curvature are generalized.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 53C21, 53C20

Retrieve articles in all journals with MSC: 53C21, 53C20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1993-1113693-1
PII: S 0002-9947(1993)1113693-1
Article copyright: © Copyright 1993 American Mathematical Society